MAUDE Adverse Event Report: COOK INC SAFE-T-J HEPARIN COATED FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC SAFE-T-J HEPARIN COATED FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Catalog Number TSCF-35-145-3-BH
Medical Device Problem Codes Peeled/Delaminated (1454); Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
It was reported that prior to patient contact, upon opening the safe-t-j heparin coated fixed core wire guide package, the physician noticed that the wire guide coating was peeled.The procedure was able to successfully completed using another unspecified device.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, dimensional verification, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, trends, quality control, and visual inspection of the returned device was conducted during the investigation.One used safe-t-j heparin coated fixed core wire guide was received partially inserted into an unknown connecting tube.The wire guide was removed from connecting tube for examination.The distal weld was connected to the coil, but not the core.The coil was elongated.The core length was measured to be within specification.The diameter of the wire guide was within specification.There is no evidence to suggest the finished product was not made to specifications.Numerous design verification and validation activities have been performed to ensure that this device meets design requirements.Based on the information provided, examination of the returned product, and the results of our investigation, the root cause for this event is likely attributed to excessive force being applied during removal as a result of the wire guide tip becoming caught on the introducing needle or patient vasculature.Per the quality engineering risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.
 
Additional Manufacturer Narrative
Additional information: device evaluation begun, but is not yet complete.Corrected information: device information: product lot number, expiration & manufacture date, udi.It was later clarified by the customer that during a drainage procedure, a needle (detail unspecified) was punctured into the patient's anatomy and the safe-t-j heparin coated fixed core wire guide became stuck upon advancement through the needle.The physician removed the wire guide and noticed that the coating was peeled.No residue remained inside of the patient's anatomy.Another wire guide was used to successfully complete the procedure.It was noted that, although there were no tortuosity or calcification in patient's anatomy, strong resistance was encountered when the needle was punctured into the patient.(b)(4).Investigation - evaluation: a preliminary review of the complaint history, drawings, device history record, manufacturing instructions, specifications, and quality control was conducted during the investigation.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number.This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.

Brand Name
SAFE-T-J HEPARIN COATED FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7086842
Report Number1820334-2017-04353
Device Sequence Number19306704
Product Code DQX
UDI-Device Identifier00827002005129
UDI-Public(01)00827002005129(17)221025(10)8220844
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTSCF-35-145-3-BH
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/06/2017
Supplement Date Received by Manufacturer12/27/2017
03/06/2018
Initial Report FDA Received Date12/06/2017
Supplement Report FDA Received Date01/24/2018
03/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1